Alert archive / South Carolina / Frost Advisories in 2016
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 21, 2016, 4:12 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 22, 2016, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:12 AM EDT (08:12 UTC)
- In effect from
- Mar 22, 2016, 4:00 AM EDT
- Expired
- Mar 22, 2016, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS72 KCAE 210812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 412 AM EDT MON MAR 21 2016 ...PATCHY FROST EXPECTED ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA LATE TONIGHT INTO EARLY TUESDAY MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211615- /O.NEW.KCAE.FR.Y.0001.160322T0800Z-160322T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 412 AM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
149 WWUS72 KCAE 211152 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 752 AM EDT MON MAR 21 2016 ...FROST EXPECTED ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221300- /O.CON.KCAE.FR.Y.0001.160322T0800Z-160322T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 752 AM EDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM TUESDAY... * TEMPERATURE...LOWS GENERALLY AROUND 34 AND NEAR 30 IN THE NORMALLY COLDER LOCATIONS. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
686 WWUS72 KCAE 211747 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 147 PM EDT MON MAR 21 2016 ...FROST EXPECTED ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221300- /O.CON.KCAE.FR.Y.0001.160322T0800Z-160322T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 147 PM EDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...LOWS GENERALLY ABOUT 34 BUT AROUND 30 IN THE NORMALLY COLDER LOCATIONS. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
820 WWUS72 KCAE 220115 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 915 PM EDT MON MAR 21 2016 ...FROST EXPECTED ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221300- /O.CON.KCAE.FR.Y.0001.160322T0800Z-160322T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 915 PM EDT MON MAR 21 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...LOWS GENERALLY ABOUT 34 BUT AROUND 30 IN THE NORMALLY COLDER LOCATIONS. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
377 WWUS72 KCAE 220803 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 403 AM EDT TUE MAR 22 2016 ...FROST EXPECTED ACROSS CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA TONIGHT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 221300- /O.CON.KCAE.FR.Y.0001.000000T0000Z-160322T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 403 AM EDT TUE MAR 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...LOWS GENERALLY ABOUT 34 BUT AROUND 30 IN THE NORMALLY COLDER LOCATIONS. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 21, 1:24 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 21, 1:24 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 124 AM EDT MON MAR 21 2016 .SYNOPSIS... A STRONG MID-LEVEL DISTURBANCE WILL CROSS THE AREA OVERNIGHT BRINGING A CHANCE OF SHOWERS. DRY HIGH PRESSURE WILL RETURN TO THE AREA ON MONDAY...WITH WARMING TEMPERATURES THROUGH THE WEEK. THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH THE REGION LATE WEEK WITH A CHANCE OF SHOWERS. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOW PRESSURE OFF THE COAST WILL CONTINUE LIFTING NORTH OVERNIGHT. SHOULD SEE CLOUDS CONTINUE TO SLOWLY BREAK UP ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE MIDLANDS INTO THE EARLY MORNING HOURS. A STRONG SHORT WAVE MOVING INTO THE UPSTATE WILL CROSS THE AREA OVERNIGHT. LATEST CAE RADAR INDICATING A FEW SHOWERS MOVING ACROSS THE NORTHERN MIDLANDS. LATEST SPC HRRR SHOWING LIGHT SHOWERS WILL CONTINUE ACROSS PRIMARILY THE NORTHERN AND CENTRAL MIDLANDS INTO THE OVERNIGHT HOURS...SINCE MUCH OF THE SHORT WAVE ENERGY SHOULD BE NORTH OF CAE. THE UPPER TROUGH AND SHORT WAVE WILL MOVE EAST OF THE MIDLANDS BY SUNRISE MONDAY MORNING. REINFORCING COLD AIR WILL MOVE INTO THE REGION WITH OVERNIGHT LOWS IN THE MIDDLE 30S TO AROUND 40. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM TUESDAY/... MONDAY...UPPER LEVEL TROUGH WILL CONTINUE TO PUSH EAST AND FURTHER INTO THE ATLANTIC ON MONDAY AS A BROAD RIDGE PUSHES EAST OVER THE CENTRAL US. SURFACE HIGH PRESSURE OVER THE WESTERN GULF STATES WILL SPREAD EASTWARD AND RIDGE INTO THE SOUTHEASTERN STATES. THIS WILL PROMOTE DRY WEATHER ACROSS THE FORECAST AREA WITH ABUNDANT SUNSHINE. DESPITE FULL INSOLATION...THE COOLER AIR MASS WILL RESULT IN BELOW NORMAL HIGHS...IN THE UPPER 50S TO LOWER 60S. MONDAY NIGHT...SURFACE HIGH PRESSURE WILL CONTINUE TO PUSH EAST OVER THE AREA MONDAY NIGHT INTO EARLY TUESDAY MORNING. CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN GOOD RADIATIONAL COOLING CONDITIONS WITH TEMPERATURES DROPPING DOWN INTO THE LOWER TO MIDDLE 30S. THERE WILL BE POTENTIAL FOR PATCHY FROST LATE MONDAY NIGHT THROUGH THE SUNRISE HOURS TUESDAY MORNING. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE 12Z GFS AND ECMWF ARE IN GOOD AGREEMENT TUESDAY AND WEDNESDAY SHOWING A BROAD UPPER RIDGE BUILDING OVER THE EASTERN HALF OF THE COUNTRY AS AN UPPER LOW DIGS SOUTHEASTWARD FROM THE PACIFIC NORTHWEST TOWARD THE CENTRAL ROCKIES. SURFACE HIGH PRESSURE WILL RIDGE INTO THE FORECAST AREA FROM THE WESTERN ATLANTIC PROMOTING DRY WEATHER AND MODERATING TEMPERATURES. A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL SHIFT NORTHEASTWARD TOWARD THE GREAT LAKES REGION ON THURSDAY. THE 12Z ECMWF AND GFS STILL SHOW DIFFERENCES WITH THE GFS BEING FASTER AND DEEPER WITH THE LOW PRESSURE. DESPITE MODEL DIFFERENCES...EXPECT THIS SYSTEM TO BRING A FRONTAL BOUNDARY THROUGH THE AREA SOME TIME LATE THURSDAY AND FRIDAY BRINGING THE NEXT CHANCE OF RAIN. HAVE MADE FEW CHANGES TO POPS GIVEN MODEL DISCREPANCIES. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... MAINLY VFR CONDITIONS EXPECTED...ALTHOUGH SOME MVFR CEILINGS POSSIBLE EARLY NEAR CAE/CUB/OGB TERMINALS THROUGH 07Z. UPPER LEVEL TROUGH WILL BE MOVING THROUGH THE REGION DURING THE EARLY MORNING. A FEW SHOWERS WILL BE MOVING THROUGH THE AREA BUT NOT EXPECTED TO IMPACT TERMINALS SIGNIFICANTLY. SHOWERS VERY LIGHT AND MAINLY NEAR CAE/CUB. EXPECT VFR CONDITIONS WITH BROKEN STRATO- CUMULUS DECK AROUND 5000 FT. TROUGH MOVING EAST OF AREA AROUND 10Z WITH CLEARING BEHIND SYSTEM. SKY CLEAR AFTER 12Z THROUGH END OF TAF PERIOD. WINDS WILL BE GUSTY THROUGH MORNING MAINLY NEAR AGS/DNL WHERE SURFACE PRESSURE GRADIENT MODERATELY TIGHT...GUSTY TO AROUND 20 KNOTS. GUSTY WINDS POSSIBLE AT ALL TERMINALS AFTER 12Z THROUGH MIDDAY. WINDS DIMINISHING IN THE AFTERNOON. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT RESTRICTIONS EXPECTED MONDAY NIGHT THROUGH THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Mar 21, 4:12 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 412 AM EDT MON MAR 21 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 412 AM EDT MON MAR 21 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2016Frost Advisories in Georgia, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.